Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 61, NWS Dodge City, KS

May 8, 20095 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2009, 2:54 AM CDT for 5 counties in Kansas. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 2:54 AM CDT (07:54 UTC)
Expired
May 8, 2009, 4:00 AM CDT
In force
66 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Edwards County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 95 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 3:03 AM CDTHAIL 0.754 W Larned, KS
May 8, 3:10 AM CDTTSTM WND GST 605 S Garfield, KSA ONE INCH TREE LIMB WAS BROKEN AND PEA SIZE HAIL WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 12:02 AM CDTSevere Thunderstorm Watch PDSSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
2434 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 080754
SVRDDC
KSC047-097-145-151-185-080900-
/O.NEW.KDDC.SV.W.0061.090508T0754Z-090508T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
254 AM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS.
  PAWNEE COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHERN PRATT COUNTY IN SOUTH CENTRAL KANSAS.
  STAFFORD COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 400 AM CDT

* AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF RADIUM TO
  4 MILES SOUTH OF LARNED TO 7 MILES SOUTHWEST OF SANFORD...MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LARNED...
  RADIUM...
  SEWARD...
  LEWIS...
  MACKSVILLE...
  HUDSON...
  ST. JOHN...
  FELLSBURG...
  TROUSDALE...
  STAFFORD...
  BYERS...
  IUKA...
  RURAL RESIDENCES OF EDWARDS...NORTHERN KIOWA...NORTHERN PRATT...
  PAWNEE AND STAFFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

THIS WARNING REPLACES AND EXPANDS THE PREVIOUS WARNING ISSUED FOR EDWARDS 
AND PAWNEE COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3763 9846 3749 9955 3833 9955 3833 9902
      3826 9901 3825 9847
TIME...MOT...LOC 0753Z 326DEG 23KT 3823 9897 3812 9910
          3808 9938

$$

18
4 follow-up statements
000 
WWUS53 KDDC 080820
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
320 AM CDT FRI MAY 8 2009

KSC047-097-145-151-185-080900-
/O.CON.KDDC.SV.W.0061.000000T0000Z-090508T0900Z/
PAWNEE KS-STAFFORD KS-EDWARDS KS-PRATT KS-KIOWA KS-
320 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN KIOWA...NORTHERN PRATT...EDWARDS...STAFFORD AND PAWNEE
COUNTIES...

AT 316 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
SOUTH OF RADIUM TO 2 MILES NORTHEAST OF BELPRE TO LEWIS...MOVING
SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEWIS...
  MACKSVILLE...
  HUDSON...
  ST. JOHN...
  TROUSDALE...
  MULLINVILLE...
  STAFFORD...
  IUKA...
  RURAL RESIDENCES OF EDWARDS...NORTHERN KIOWA...NORTHERN PRATT...
  PAWNEE AND STAFFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3763 9846 3749 9955 3833 9955 3833 9902
      3826 9901 3825 9847
TIME...MOT...LOC 0820Z 326DEG 23KT 3809 9885 3796 9906
          3794 9926

$$

18
000 
WWUS53 KDDC 080829
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
329 AM CDT FRI MAY 8 2009

KSC047-097-145-151-185-080900-
/O.CON.KDDC.SV.W.0061.000000T0000Z-090508T0900Z/
PAWNEE KS-STAFFORD KS-EDWARDS KS-PRATT KS-KIOWA KS-
329 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN KIOWA...NORTHERN PRATT...EDWARDS...STAFFORD AND SOUTHERN
PAWNEE COUNTIES...

AT 328 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF ST. JOHN TO 4 MILES SOUTHWEST OF
MACKSVILLE TO 3 MILES SOUTHEAST OF LEWIS...MOVING SOUTHEAST AT 25
MPH.

* LOCATIONS IMPACTED INCLUDE...
  MACKSVILLE...
  DILLWYN...
  ST. JOHN...
  TROUSDALE...
  MULLINVILLE...
  STAFFORD...
  IUKA...
  RURAL RESIDENCES OF EDWARDS...NORTHERN KIOWA...NORTHERN PRATT...
  SOUTHERN PAWNEE AND STAFFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3763 9846 3749 9955 3817 9952 3822 9915
      3826 9901 3825 9847
TIME...MOT...LOC 0829Z 326DEG 23KT 3804 9881 3791 9902
          3789 9922

$$

18
000 
WWUS53 KDDC 080848
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
348 AM CDT FRI MAY 8 2009

KSC145-080857-
/O.CAN.KDDC.SV.W.0061.000000T0000Z-090508T0900Z/
PAWNEE KS-
348 AM CDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PAWNEE COUNTY IS
CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF SOUTHERN PAWNEE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3799 9891 3816 9849 3763 9846 3749 9955
      3792 9953
TIME...MOT...LOC 0847Z 326DEG 23KT 3794 9873 3781 9894
          3779 9914

$$

KSC047-097-151-185-080900-
/O.CON.KDDC.SV.W.0061.000000T0000Z-090508T0900Z/
STAFFORD KS-EDWARDS KS-PRATT KS-KIOWA KS-
348 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN KIOWA...NORTHERN PRATT...EDWARDS AND SOUTHERN STAFFORD
COUNTIES...

AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF ST.
JOHN TO HOPEWELL TO FELLSBURG...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TROUSDALE...
  MULLINVILLE...
  STAFFORD...
  IUKA...
  RURAL RESIDENCES OF EDWARDS...NORTHERN KIOWA...NORTHERN PRATT AND
  SOUTHERN STAFFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3799 9891 3816 9849 3763 9846 3749 9955
      3792 9953
TIME...MOT...LOC 0847Z 326DEG 23KT 3794 9873 3781 9894
          3779 9914

$$

18
000 
WWUS53 KDDC 080856
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
356 AM CDT FRI MAY 8 2009

KSC047-097-151-185-080907-
/O.EXP.KDDC.SV.W.0061.000000T0000Z-090508T0900Z/
STAFFORD KS-EDWARDS KS-PRATT KS-KIOWA KS-
356 AM CDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KIOWA...NORTHERN
PRATT...EDWARDS AND SOUTHERN STAFFORD COUNTIES EXPIRES AT 400 AM
CDT...

* LOCATIONS IMPACTED INCLUDE...
  BYERS...
  IUKA...
  RURAL RESIDENCES OF EDWARDS...NORTHERN KIOWA...NORTHERN PRATT AND
  SOUTHERN STAFFORD COUNTIES.

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER EDWARDS...NORTHERN KIOWA...NORTHERN PRATT
AND SOUTHERN STAFFORD COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3799 9891 3816 9849 3763 9846 3749 9955
      3792 9953
TIME...MOT...LOC 0857Z 326DEG 23KT 3788 9868 3775 9889
          3774 9909

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:07 AM CDT, 47 minutes earlier.

Area forecast discussion, May 8, 2:07 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
207 AM CDT FRI MAY 8 2009

.DISCUSSION...

DAYS 1-2...

ISSUING AFD EARLY SO WE CAN FOCUS ON SEVERE WEATHER. WILL NOT BE
MAKING MANY CHANGES TO THE SHORT TERM.

ONGOING SEVERE WEATHER REMAINS THE MAIN CHALLENGE FOR THIS FORECAST
CYCLE.

A STRONG DEEP LLJ (40+KT ON VWP AND REGIONAL PROFILERS JUST ABOVE
THE SURFACE TO SEVERAL KFT AGL) CONTINUES TO PUMP WARM MOIST AIR IN
OVER SOUTHWEST KANSAS. SFC ANALYSIS SHOWS DEWPOINTS WELL INTO THE
60S ACROSS THE SOUTHERN HALF OF THE DDC CWA WITH 70+ TDS NOT FAR TO
THE SOUTH. WIDESPREAD CAPES IN EXCESS OF 3000 J/KG, STRONGLY SHEARED
WIND PROFILES, AND STEEP LAPSE RATES ALL CONTINUE TO INDICATE
WIDESPREAD SEVERE WEATHER POTENTIAL ACROSS SW KANSAS TONIGHT AND
INTO EARLY FRIDAY MORNING. SEVERE STORMS STARTED IN GOODLAND FA
AND HAVE NOW TRANSITIONED INTO OUR NORTHERN CWA. LARGE HAIL IN
EXCESS OF 1 INCH DIAMETER AND DAMAGING STRAIGHT-LINE WINDS OF
60MPH+ HAVE BEEN WIDELY REPORTED WITH THESE STORMS ALREADY. THINGS
SHOULD ONLY GET WORSE AS THE LINE MOVES INTO THE AXIS OF GREATEST
INSTABILITY ACROSS SW KS. HAIL OF BASEBALLS OR LARGER AND SL-WINDS
OF 80MPH+ ARE CERTAINLY POSSIBLE THE FURTHER SOUTH THE LINE MOVES.
THE ONLY SAVING GRACE IS THAT THE STORMS ARE OCCURRING AT NIGHT
AND HAVE SHOWN THE TENDENCY TO BE OUTFOW DOMINATED AND THUS
TORNADOES ARE NOT A GREAT CONCERN. OF COURSE ISOLATED TORNADOES
STILL CANT BE RULED OUT BUT A WIDESPREAD OUTBREAK IS NOT LIKELY.
ALL OF THIS ACTIVITY IS EXPECTED TO EVOLVE INTO AN MCS AND MOVE
OUT OF OUR CWA BY 12-15Z.

ON THE LARGER SCALE...A 998 SFC LOW CONTINUES TO DEEPEN AS IT MOVES
EASTWARD ACROSS THE OK/NORTH TX PANHANDLE. GENERALLY ZONAL FLOW
ALOFT CONTINUES OVER THE CENTRAL ROCKIES/PLAINS WITH EMBEDDED
IMPULSES OF ENERGY. THE FIRST IMPULSE THAT IS PARTIALLY RESPONSIBLE
FOR TONIGHTS SVR WX WILL BE EAST OF US BY 12Z AND THE LOW LEVEL
FLOW SWITCHES AROUND TO NORTH AS COOL/DRY ADVECTION DEVELOPS. WE
SHALL SEE THINGS COOL OFF TODAY BY A GOOD 10-15 DEGREES AND
LINGERING MOISTURE BEHIND THE COOL FRONT WILL KEEP CLOUDS AROUND,
AND PERHAPS FOG. DONT EXPECT TO SEE MUCH MORE PRECIPITATION TODAY
AFTER THE CONVECTION MOVES OUT BUT SHOWERS AND TSTORMS COULD
REDEVELOP FRI NIGHT AS STRONG SHORTWAVE MOVES ACROSS THE NORTHERN
PLAINS.

THINK SAT AND SUN WILL BE CHARACTERIZED BY COOL, FAIRLY CLOUDY
CONDITIONS WITH DRY DAYS AND A CHANCE OF SHOWERS AND STORMS AT NIGHT
AS SHORTWAVES MOVE THROUGH THE FLOW. THE STRONGEST AND LAST IN THIS
SERIES OF SHORTWAVES LOOKS TO BE SUN/SUN NIGHT. WHILE THESE WAVES
MAY PRODUCE THUNDERSTORMS AS THEY PASS, THE DEEP MOISTURE AND STRONG
INSTABILITY WILL BE CONFINED WELL SOUTH OF KANSAS AND THUS SEVERE
WEATHER IS NOT EXPECTED OVER THE WEEKEND. WRIGHT

DAYS 3-7...

MODELS IN GOOD AGREEMENT WITH SHORTWAVE FEATURES. A NORTHERN BRANCH
SHORTWAVE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS PUSHING A
LARGE AREA OF COLD SURFACE HIGH PRESSURE INTO KANSAS WITH COOL TEMPS
IN THE 60S AND 70S FOR SUNDAY AND MONDAY. BY TUESDAY RETURN
SOUTHERLY WINDS WILL BRING GOOD WARMING WITH 850MB TEMPS RISING TO
24 TO 30C. THIS WILL SUPPORT HIGHS IN THE MID TO UPPER 80S AND EVEN
A FEW 90S FAR SOUTHWEST. DEWPOINTS FORECAST TO CLIMB INTO THE 60S
WITH GOOD MID LEVEL WINDS OVER 35KTS COULD SUPPORT SEVERE CONVECTION
HOWEVER VERY WARM 700MB TEMPS OF 12 TO 14C MAY PRECLUDE ANY
CONVECTION. A COLD FRONT WILL THEN MOVE ACROSS ON WEDNESDAY
MORNING AS ANOTHER NORTHERN BRANCH SHORTWAVE TROUGH MOVES ACROSS THE
NORTHERN AND CENTRAL PLAINS WITH HIGHS AROUND 80 FOR WEDNESDAY
COOLING TO THE 70S BY THURSDAY.

&&

.AVIATION...

AREAS OF DENSE FOG SHOULD DEVELOP AHEAD OF THE SEVERE MCS THIS
MORNING THEN BECOME VFR AFTERWARD. THE MCS WITH WINDS OVER 50 TO
60KTS AND LARGE HAIL UP TO QUARTERS IS POSSIBLE AND SHOULD MOVE
THROUGH HAYS BY 2 AM THEN GARDEN CITY BY 5 AM AND DODGE CITY AROUND
6 AM. LOW LEVEL WIND SHEAR HAS BEEN ADDED TO THE TAFS THIS MORNING
WITH THE LOW LEVEL JET OVER 40KTS ABOVE LIGHTER SURFACE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72  46  66  48 /  50  20   0   0
GCK  72  45  65  47 /  20  20   0  30
EHA  76  45  64  47 /  10  30   0   0
LBL  75  46  65  48 /  10  30   0   0
HYS  70  45  66  47 /  50  10   0  40
P28  74  50  70  51 /  50  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...

SEVERE THUNDERSTORM WATCH UNTIL 8 AM CDT FRIDAY FOR MOST OF
SOUTHWEST KANSAS.

&&

FN34/06/06
Hazardous weather outlook, May 7, 3:46 PM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT THU MAY 7 2009

KSZ030-031-043>046-061>066-074>081-084>090-081145-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
346 PM CDT THU MAY 7 2009 /246 PM MDT THU MAY 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 11 PM AND 1 AM CDT
JUST ABOUT ANYWHERE IN SOUTHWEST AND CENTRAL KANSAS. THESE STORMS
WILL CONTAIN VERY LARGE HAIL TO THE SIZE OF BASEBALLS AND POSSIBLY EVEN
DAMAGING STRAIGHT-LINE WINDS. IN FAR WESTERN KANSAS...THE BEST CHANCE
OF SEVERE STORMS IS FROM 1 AM TO 4 AM CDT. FURTHER EAST INCLUDING
DODGE CITY...NESS CITY AND PRATT...THE CHANCES FOR SEVERE STORMS
WILL CONTINUE THROUGH 8 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY EVENING THROUGH
SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 11 PM TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 8, 1:15 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
115 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             COLLYER                 39.04N 100.12W
05/08/2009  M0.88 INCH       TREGO              KS   TRAINED SPOTTER

&&

RB
Local storm report, May 8, 2:04 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
204 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     HAIL             SCOTT CITY              38.48N 100.91W
05/08/2009  M0.75 INCH       SCOTT              KS   LAW ENFORCEMENT

&&

06
Local storm report, May 8, 2:24 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
224 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND GST     3 SW FRIEND             38.22N 100.95W
05/08/2009  M59 MPH          FINNEY             KS   MESONET

&&

06
Local storm report, May 8, 2:31 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
231 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     TSTM WND GST     8 N GARDEN CITY         38.09N 100.86W
05/08/2009  M67.00 MPH       FINNEY             KS   PUBLIC

            THE WIND GUST WAS MEASURED BY A DAVIS WEATHER INSTRUMENT.

&&

06
Local storm report, May 8, 2:33 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
233 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     TSTM WND GST     2 N GARDEN CITY         38.01N 100.86W
05/08/2009  M64.00 MPH       FINNEY             KS   PUBLIC

            MEASURED WITH DAVIS HANDHELD.

&&

WRIGHT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 12:41 AM CDTSevere Thunderstorm WarningDDCEllis, Lane, Ness, Scott, Trego49 min
May 8, 1:32 AM CDTSevere Thunderstorm WarningDDCEllis, Lane, Ness, Rush, Scott, Trego43 min
May 8, 1:55 AM CDTSevere Thunderstorm WarningDDCFinney, Gray, Kearny, Lane, Scott65 min
May 8, 2:08 AM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush52 min
May 8, 2:43 AM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Haskell, Hodgeman62 min
May 8, 3:18 AM CDTSpecial Weather StatementDDCClark, Meade, Seward57 min
May 8, 3:43 AM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa, Meade34 min
May 8, 3:59 AM CDTSpecial Weather StatementDDCBarber, Comanche, Kiowa, Pratt46 min
May 8, 4:08 AM CDTSevere Thunderstorm WarningDDCBarber, Pratt53 min
May 8, 4:46 AM CDTSevere Thunderstorm WarningDDCBarber43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.